Motherhood, Marriage and Other Wild Rides

Health, Happiness and the Pursuit of Mommyhood

ADHD meds may cause cardiac death in healthy kids July 27, 2009

The U.S. Food and Drug Administration (FDA) issued a safety warning recently about a possible association between the use of stimulant medications for attention-deficit hyperactivity disorder, known as ADHD, and sudden cardiac death in healthy children. 

Kids taking psychotropic drugs must get heart test

The American Heart Association and other leading groups have expressed concern regarding reports of sudden deaths of children and adolescents treated with psychotropic medications such as Ritalin, Adderall, Prozac, Paxil and others. Children taking these medications are at risk of developing serious or life threatening cardiac conditions and should have ECG screenings prior to starting on these medications.

Parents of children or teenagers who are about to take or who already take psychotropic drugs are encouraged to take their children to a pediatrician or family doctor for a screening EKG heart test, as part of CompuMed’s CardioGramKids Pediatric Screening Program. 

Read the rest of this story here.

You may be interested to read…
Caring for aging family members in a digital world
Colorblind kids: Finding the rainbow
Fun on-the-road learning games
Advertisements
 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s